You are here

Modulation of the Camassa-Holm equation and reciprocal transformations

TitleModulation of the Camassa-Holm equation and reciprocal transformations
Publication TypeJournal Article
Year of Publication2005
AuthorsAbenda, S, Grava, T
JournalAnn. Inst. Fourier (Grenoble) 55 (2005) 1803-1834

We derive the modulation equations or Whitham equations for the Camassa-Holm (CH) equation. We show that the modulation equations are hyperbolic and admit bi-Hamiltonian structure. Furthermore they are connected by a reciprocal transformation to the modulation equations of the first negative flow of the Korteweg de Vries (KdV) equation. The reciprocal transformation is generated by the Casimir of the second Poisson bracket of the KdV averaged flow. We show that the geometry of the bi-Hamiltonian structure of the KdV and CH modulation equations is quite different: indeed the KdV averaged bi-Hamiltonian structure can always be related to a semisimple Frobenius manifold while the CH one cannot.


Sign in